I was just reading some posts and I read that leg aches are a WD symptom when coming off narcotics. What do the leg aches feel like?
I use to get leg aches as a child, really bad when I walked a lot, but now I have them mildly all the time. When I try to get off the narcotics, they hurt so bad I can't sleep and nothing I take helps. Is this part of the WD? They are from my knee to my ankle - in the front and pretty severe.
It's not so much that legs ache. They are very restless during withdrawals. But the same remedy applies to both. Take a good calcium/magnesium supplement along with increased potassium and that should help.
What you describe is an opiate withdrawal symptom. A lot of people call it Restless Leg Syndrome, which I personally think is a poor name and not descriptive of the symptoms (and a lot of physicians don't even recognize it as a real condition, but one manufactured by the pharmaceutical industry). Anyway, the discomfort and pain in your leg is a very common withdrawal symptom. I eased it somewhat with lots of hot baths, and wrapping my lower legs in a heating pad. Vicki595,'s advice to consume additional electrolytes (magnesium, potassium) and calcium is solid. Bananas have lots of potassium, and they don't worsen the withdrawal diarrhea. Sport drinks also have added electrolytes. I've noticed that some people take gabapentin (Neurontin) to ease the leg pain as well. And tell yourself frequently that these symptoms will diminish and then disappear in a relatively short time.
For me they aren't restless, it is a moderate to severe leg ache. I take a good multi-vitie, Magnesium & Calcium, plus eat at least 1 banana per day.
My concern is it's not that because when the symptoms are described to me, it doesn't sound like what I experience. Also- I am not in WD at all right now and I have pain in my legs. I got the same exact pain as a child when I walked a lot. I'm just not sure if it’s adding up.
I also get the same pain, but much less severe in my arms.
Isn't there an RLS med? I'm definitely willing to try that.. if that works, that will really help me get off the narcotics - it is one huge reason why I'm afraid to quit.
Interesting about the Neurontin... does it work immediately or do you have to take it for a period of time before it starts working?
I thought you were in withdrawal, and what you described really fit the leg aches that accompany withdrawal. Sounds like you need to see a doctor for this one.
Regarding neurontin, I don't know much about it for leg pain, only what I've seen others write. Mainly its an anti-seizure medicine, but it doesn't have any real objectional side effects. I take them for anxiety and to help me sleep. For that they work so so.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.